Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 169, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2004, 10:17 PM CDT for Monroe County, Saint Clair County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2004, 10:17 PM CDT (03:17 UTC)
- Expired
- May 31, 2004, 11:00 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Monroe County, IL, Saint Clair County, IL
The radar
The St Louis radar (KLSX), 67 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2205 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 010317 SVRLSX ILC133-163-010400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1017 PM CDT MON MAY 31 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MONROE COUNTY IN SOUTHWEST ILLINOIS ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS * UNTIL 1100 PM CDT * AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF WATERLOO...MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... FREEBURG NEW ATHENS MARISSA SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3851 9019 3824 9018 3824 8972 3858 8972 $$ GKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:40 PM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, May 31, 3:40 PM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT MON MAY 31 2004 MDLS ARE IN FAIRLY GD AGREEMENT THAT UA PTRN THRU MUCH OF THIS WORK WEEK WL BE DOMINATED BY UPR LO...FIRST ANCHORED OVR UPR MS VLY...THEN OPENING UP A BIT AND DROPPING INTO OHIO VLY. PERHAPS THE MOST DFCLT PART OF FCST IS TRYING TO PIN DOWN PCPN THRT. BLV THAT DIURNALLY DRIVEN -SHRA/-TSRA OVR N AREAS WL DSPT THIS EVE...WITH THIS PCPN TREND REPEATING ITSELF OVR N AREAS ON TUE. HWVR...BY TUE EVE AS UPR TROF SAGS INTO AREA THINK THAT SM PCPN WL CONT INTO THE OVRNGT HRS...AND PERHAPS DROP INTO S AREAS. AFTER LOOKING AT THE 18Z SFC MAP...ALSO NOTICED THAT MSTR TO THE S OF THE STALLED FNTL BNDRY ISNT ALL THAT FAR AWAY...AND A BIT OF RETURN LO LVL FLOW AHD OF TROF MAY PULL SM OF THAT INSTABILITY BACK INTO OUR FAR S AREAS. ALTHO MDL OUTPUT DOESNT PULL THE MSTR AND INSTABILITY THAT FAR N...THEY OFTEN DO NOT HNDL THIS TYPE OF SITN VRY WELL. IT APRS THAT LOTS OF CLDS WL DROP SWD ACR AREA ON WED AS UPR TROF SAGS S. COULDNT RULE OUT A FEW MORE SHWRS ATTM...BUT AMS DOESNT LK QUITE AS UNSTBL AS MID LVL TEMPS BGN TO WRM AND XTNSV CLD CVR WL LIMIT HTG. TEMPS ON TUE SHUD BE SIMILAR TO THOSE OF TDA...BUT SHUD DROP 5-10 DEGREES BY WED DUE TO THE CLDS AND THE ARRIVAL OF THE COLDER AIR ASSOC WITH THE UPR TROF. FOR THE LTR HLF OF THE WEEK...APRS TEMPS SHUD SLOLY MODERATE AS HGTS RBND ACR AREA. PTRN MAY BCM ACTIVE ONCE AGAIN BY NXT WEEKEND AS RETURN FLO BGNS OVRRUNNING OF FNT THAT MDLS SUGGEST WL RMN S OF CWA. HOPEFULLY...WELL BE RESTED UP BY THEN. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE .IL...NONE TRUETT EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, May 31, 4:00 PM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT MON MAY 31 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 400 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AS AN UPPER AIR DISTURBANCE MOVES ACROSS THE AREA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE... ALTHOUGH A FEW MAY PRODUCE SMALL HAIL AND OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AGAIN ON TUESDAY...AND ACROSS THE ENTIRE AREA ON TUESDAY NIGHT. AFTER A WELCOME DRY SPELL THROUGH THE WORK WEEK... A CHANCE FOR THUNDERSTORMS WILL RETURN ACROSS THE AREA ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT. CARNEY
In the hours before
Local storm report, May 31, 9:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
943 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG EWING 40.01N 91.71W
05/31/2004 LEWIS MO TRAINED SPOTTER
ROOF BLOWN OFF EWING BAPTIST CHURCH...NUMEROUS TREES DOWN
ALSO IN TOWN OF EWING.
0601 PM TSTM WND GST QUINCY 39.93N 91.39W
05/31/2004 57 MPH ADAMS IL OFFICIAL NWS OBS
57 MPH...49 KT WIND GUST AT KUIN.
0605 PM TSTM WND GST LORAINE 40.15N 91.22W
05/31/2004 65 MPH ADAMS IL TRAINED SPOTTER
0610 PM TSTM WND DMG QUINCY 39.93N 91.39W
05/31/2004 ADAMS IL COUNTY OFFICIAL
POWER POLES DOWN IN QUINCY...BLOCKING INTERSECTION OF
ROUTE 48 AND STATE STREET.
0636 PM TSTM WND DMG BOWLING GREEN 39.34N 91.20W
05/31/2004 PIKE MO COUNTY OFFICIAL
LARGE TREE DOWN AT BOWLING GREEN ELEMENTARY SCHOOL.
0642 PM TSTM WND DMG EOLIA 39.24N 91.01W
05/31/2004 PIKE MO TRAINED SPOTTER
TREE LIMBS BLOWN DOWN
0650 PM TSTM WND DMG BARRY 39.70N 91.04W
05/31/2004 PIKE IL LAW ENFORCEMENT
POWER LINE DOWN.
0650 PM TSTM WND DMG 4 NW PERRY 39.82N 90.80W
05/31/2004 PIKE IL LAW ENFORCEMENT
TREE DOWN AT 2W OF PERRY JUNCTION
0700 PM TSTM WND DMG HAWK POINT 38.97N 91.13W
05/31/2004 LINCOLN MO TRAINED SPOTTER
LARGE BRANCHES BLOWN DOWN...TIME ESTIMATED.
0720 PM HAIL JERSEYVILLE 39.12N 90.33W
05/31/2004 0.75 INCH JERSEY IL COUNTY OFFICIAL
0730 PM TSTM WND GST 5 S JERSEYVILLE 39.05N 90.33W
05/31/2004 55 MPH JERSEY IL AMATEUR RADIO
0730 PM TSTM WND DMG ROODHOUSE 39.48N 90.37W
05/31/2004 GREENE IL COUNTY OFFICIAL
NUMEROUS POWER LINES DOWN
0735 PM TSTM WND DMG JERSEYVILLE 39.12N 90.33W
05/31/2004 JERSEY IL LAW ENFORCEMENT
POWER LINES DOWN.
0739 PM TSTM WND DMG COLUMBIA 38.95N 92.33W
05/31/2004 BOONE MO COUNTY OFFICIAL
TREES AND POWER LINES DOWN
0745 PM TSTM WND DMG MEXICO 39.17N 91.87W
05/31/2004 AUDRAIN MO LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN
0745 PM TSTM WND DMG FIDELITY 39.15N 90.16W
05/31/2004 JERSEY IL LAW ENFORCEMENT
POWER LINES DOWN
0750 PM HAIL GODFREY 38.97N 90.19W
05/31/2004 0.25 INCH MADISON IL AMATEUR RADIO
0752 PM TSTM WND DMG MODESTO 39.48N 89.98W
05/31/2004 MACOUPIN IL LAW ENFORCEMENT
ROOF BLOWN OFF SHED...AS GUST FRONT MOVED ACROSS.
0755 PM TSTM WND DMG 3 SE ALTON 38.87N 90.11W
05/31/2004 MADISON IL LAW ENFORCEMENT
LARGE TREE DOWN IN COTTAGE HILL
0755 PM TSTM WND DMG 1 SW MODESTO 39.47N 89.99W
05/31/2004 MACOUPIN IL COUNTY OFFICIAL
LARGE UTILITY SHED DESTROYED.
0800 PM TSTM WND DMG 7 E PALMYRA 39.43N 89.86W
05/31/2004 MACOUPIN IL COUNTY OFFICIAL
A LARGE MACHINE SHED DESTROYED AND SEVERAL TREES DOWN IN
THE OTTER LAKE AREA.
0800 PM TSTM WND DMG 1 S VIRDEN 39.49N 89.77W
05/31/2004 MACOUPIN IL COUNTY OFFICIAL
POWER LINES DOWN.
0801 PM TSTM WND GST 3 NW LITCHFIELD 39.21N 89.70W
05/31/2004 70 MPH MONTGOMERY IL TRAINED SPOTTER
0801 PM TSTM WND DMG GILLESPIE 39.13N 89.82W
05/31/2004 MACOUPIN IL TRAINED SPOTTER
LARGE BRANCHES DOWN
0805 PM TSTM WND DMG WELLSVILLE 39.07N 91.57W
05/31/2004 MONTGOMERY MO LAW ENFORCEMENT
TREES UPROOTED.
0810 PM TSTM WND DMG HARVESTER 38.75N 90.58W
05/31/2004 ST. CHARLES MO LAW ENFORCEMENT
LARGE TREE LIMBS DOWN IN HARVESTER...NEAR MCCLAY. TIME
ESTIMATED.
0820 PM TSTM WND GST 6 W NOKOMIS 39.30N 89.40W
05/31/2004 60 MPH MONTGOMERY IL TRAINED SPOTTER
0830 PM TSTM WND GST FLORISSANT 38.80N 90.32W
05/31/2004 60 MPH ST. LOUIS MO TRAINED SPOTTER
0838 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
05/31/2004 ST. LOUIS CITY MO COUNTY OFFICIAL
TREE DOWN AT MCDONALD BLVD...ANOTHER TREE DOWN SOUTH OF
ZOO NEAR FOREST PARK.
0848 PM TSTM WND DMG SHILOH 38.55N 89.91W
05/31/2004 ST. CLAIR IL COUNTY OFFICIAL
LARGE TREE BLOWN DOWN.
&&
CVKINGLocal storm report, May 31, 9:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
943 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG EWING 40.01N 91.71W
05/31/2004 LEWIS MO TRAINED SPOTTER
ROOF BLOWN OFF EWING BAPTIST CHURCH...NUMEROUS TREES DOWN
ALSO IN TOWN OF EWING.
0601 PM TSTM WND GST QUINCY 39.93N 91.39W
05/31/2004 57 MPH ADAMS IL OFFICIAL NWS OBS
57 MPH...49 KT WIND GUST AT KUIN.
0605 PM TSTM WND GST LORAINE 40.15N 91.22W
05/31/2004 65 MPH ADAMS IL TRAINED SPOTTER
0610 PM TSTM WND DMG QUINCY 39.93N 91.39W
05/31/2004 ADAMS IL COUNTY OFFICIAL
POWER POLES DOWN IN QUINCY...BLOCKING INTERSECTION OF
ROUTE 48 AND STATE STREET.
0636 PM TSTM WND DMG BOWLING GREEN 39.34N 91.20W
05/31/2004 PIKE MO COUNTY OFFICIAL
LARGE TREE DOWN AT BOWLING GREEN ELEMENTARY SCHOOL.
0642 PM TSTM WND DMG EOLIA 39.24N 91.01W
05/31/2004 PIKE MO TRAINED SPOTTER
TREE LIMBS BLOWN DOWN
0650 PM TSTM WND DMG BARRY 39.70N 91.04W
05/31/2004 PIKE IL LAW ENFORCEMENT
POWER LINE DOWN.
0650 PM TSTM WND DMG 4 NW PERRY 39.82N 90.80W
05/31/2004 PIKE IL LAW ENFORCEMENT
TREE DOWN AT 2W OF PERRY JUNCTION
0700 PM TSTM WND DMG HAWK POINT 38.97N 91.13W
05/31/2004 LINCOLN MO TRAINED SPOTTER
LARGE BRANCHES BLOWN DOWN...TIME ESTIMATED.
0720 PM HAIL JERSEYVILLE 39.12N 90.33W
05/31/2004 0.75 INCH JERSEY IL COUNTY OFFICIAL
0730 PM TSTM WND GST 5 S JERSEYVILLE 39.05N 90.33W
05/31/2004 55 MPH JERSEY IL AMATEUR RADIO
0730 PM TSTM WND DMG ROODHOUSE 39.48N 90.37W
05/31/2004 GREENE IL COUNTY OFFICIAL
NUMEROUS POWER LINES DOWN
0735 PM TSTM WND DMG JERSEYVILLE 39.12N 90.33W
05/31/2004 JERSEY IL LAW ENFORCEMENT
POWER LINES DOWN.
0739 PM TSTM WND DMG COLUMBIA 38.95N 92.33W
05/31/2004 BOONE MO COUNTY OFFICIAL
TREES AND POWER LINES DOWN
0745 PM TSTM WND DMG MEXICO 39.17N 91.87W
05/31/2004 AUDRAIN MO LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN
0745 PM TSTM WND DMG FIDELITY 39.15N 90.16W
05/31/2004 JERSEY IL LAW ENFORCEMENT
POWER LINES DOWN
0750 PM HAIL GODFREY 38.97N 90.19W
05/31/2004 0.25 INCH MADISON IL AMATEUR RADIO
0752 PM TSTM WND DMG MODESTO 39.48N 89.98W
05/31/2004 MACOUPIN IL LAW ENFORCEMENT
ROOF BLOWN OFF SHED...AS GUST FRONT MOVED ACROSS.
0755 PM TSTM WND DMG 3 SE ALTON 38.87N 90.11W
05/31/2004 MADISON IL LAW ENFORCEMENT
LARGE TREE DOWN IN COTTAGE HILL
0755 PM TSTM WND DMG 1 SW MODESTO 39.47N 89.99W
05/31/2004 MACOUPIN IL COUNTY OFFICIAL
LARGE UTILITY SHED DESTROYED.
0800 PM TSTM WND DMG 7 E PALMYRA 39.43N 89.86W
05/31/2004 MACOUPIN IL COUNTY OFFICIAL
A LARGE MACHINE SHED DESTROYED AND SEVERAL TREES DOWN IN
THE OTTER LAKE AREA.
0800 PM TSTM WND DMG 1 S VIRDEN 39.49N 89.77W
05/31/2004 MACOUPIN IL COUNTY OFFICIAL
POWER LINES DOWN.
0801 PM TSTM WND GST 3 NW LITCHFIELD 39.21N 89.70W
05/31/2004 70 MPH MONTGOMERY IL TRAINED SPOTTER
0801 PM TSTM WND DMG GILLESPIE 39.13N 89.82W
05/31/2004 MACOUPIN IL TRAINED SPOTTER
LARGE BRANCHES DOWN
0805 PM TSTM WND DMG WELLSVILLE 39.07N 91.57W
05/31/2004 MONTGOMERY MO LAW ENFORCEMENT
TREES UPROOTED.
0810 PM TSTM WND DMG HARVESTER 38.75N 90.58W
05/31/2004 ST. CHARLES MO LAW ENFORCEMENT
LARGE TREE LIMBS DOWN IN HARVESTER...NEAR MCCLAY. TIME
ESTIMATED.
0820 PM TSTM WND GST 6 W NOKOMIS 39.30N 89.40W
05/31/2004 60 MPH MONTGOMERY IL TRAINED SPOTTER
0830 PM TSTM WND GST FLORISSANT 38.80N 90.32W
05/31/2004 60 MPH ST. LOUIS MO TRAINED SPOTTER
0838 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
05/31/2004 ST. LOUIS CITY MO COUNTY OFFICIAL
TREE DOWN AT MCDONALD BLVD...ANOTHER TREE DOWN SOUTH OF
ZOO NEAR FOREST PARK.
0848 PM TSTM WND DMG SHILOH 38.55N 89.91W
05/31/2004 ST. CLAIR IL COUNTY OFFICIAL
LARGE TREE BLOWN DOWN.
&&
CVKINGLocal storm report, May 31, 9:55 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
955 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG NOKOMIS 39.30N 89.29W
05/31/2004 MONTGOMERY IL TRAINED SPOTTER
4 TO 6 INCH DIAMETER TREE LIMBS BROKEN OFF...AND ONE
LARGE TREE DOWN.
&&
CVKINGLocal storm report, May 31, 9:55 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
955 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG NOKOMIS 39.30N 89.29W
05/31/2004 MONTGOMERY IL TRAINED SPOTTER
4 TO 6 INCH DIAMETER TREE LIMBS BROKEN OFF...AND ONE
LARGE TREE DOWN.
&&
CVKINGLocal storm report, May 31, 10:09 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1009 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG EWING 40.01N 91.71W
05/31/2004 LEWIS MO TRAINED SPOTTER
ROOF BLOWN OFF EWING BAPTIST CHURCH...NUMEROUS TREES DOWN
ALSO IN TOWN OF EWING.
0601 PM TSTM WND GST QUINCY 39.93N 91.39W
05/31/2004 57 MPH ADAMS IL OFFICIAL NWS OBS
57 MPH...49 KT WIND GUST AT KUIN.
0605 PM TSTM WND GST LORAINE 40.15N 91.22W
05/31/2004 65 MPH ADAMS IL TRAINED SPOTTER
0610 PM TSTM WND DMG QUINCY 39.93N 91.39W
05/31/2004 ADAMS IL COUNTY OFFICIAL
POWER POLES DOWN IN QUINCY...BLOCKING INTERSECTION OF
ROUTE 48 AND STATE STREET.
0636 PM TSTM WND DMG BOWLING GREEN 39.34N 91.20W
05/31/2004 PIKE MO COUNTY OFFICIAL
LARGE TREE DOWN AT BOWLING GREEN ELEMENTARY SCHOOL.
0642 PM TSTM WND DMG EOLIA 39.24N 91.01W
05/31/2004 PIKE MO TRAINED SPOTTER
TREE LIMBS BLOWN DOWN
0650 PM TSTM WND DMG 4 NW PERRY 39.82N 90.80W
05/31/2004 PIKE IL LAW ENFORCEMENT
TREE DOWN AT 2W OF PERRY JUNCTION
0650 PM TSTM WND DMG BARRY 39.70N 91.04W
05/31/2004 PIKE IL LAW ENFORCEMENT
POWER LINE DOWN.
0700 PM TSTM WND DMG HAWK POINT 38.97N 91.13W
05/31/2004 LINCOLN MO TRAINED SPOTTER
LARGE BRANCHES BLOWN DOWN...TIME ESTIMATED.
0720 PM HAIL JERSEYVILLE 39.12N 90.33W
05/31/2004 0.75 INCH JERSEY IL COUNTY OFFICIAL
0730 PM TSTM WND GST 5 S JERSEYVILLE 39.05N 90.33W
05/31/2004 55 MPH JERSEY IL AMATEUR RADIO
0730 PM TSTM WND DMG ROODHOUSE 39.48N 90.37W
05/31/2004 GREENE IL COUNTY OFFICIAL
NUMEROUS POWER LINES DOWN
0735 PM TSTM WND DMG JERSEYVILLE 39.12N 90.33W
05/31/2004 JERSEY IL LAW ENFORCEMENT
POWER LINES DOWN.
0739 PM TSTM WND DMG COLUMBIA 38.95N 92.33W
05/31/2004 BOONE MO COUNTY OFFICIAL
TREES AND POWER LINES DOWN
0745 PM TSTM WND DMG FIDELITY 39.15N 90.16W
05/31/2004 JERSEY IL LAW ENFORCEMENT
POWER LINES DOWN
0745 PM TSTM WND DMG MEXICO 39.17N 91.87W
05/31/2004 AUDRAIN MO LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN
0750 PM HAIL GODFREY 38.97N 90.19W
05/31/2004 0.25 INCH MADISON IL AMATEUR RADIO
0752 PM TSTM WND DMG MODESTO 39.48N 89.98W
05/31/2004 MACOUPIN IL LAW ENFORCEMENT
ROOF BLOWN OFF SHED...AS GUST FRONT MOVED ACROSS.
0755 PM TSTM WND DMG 3 SE ALTON 38.87N 90.11W
05/31/2004 MADISON IL LAW ENFORCEMENT
LARGE TREE DOWN IN COTTAGE HILL
0755 PM TSTM WND DMG 1 SW MODESTO 39.47N 89.99W
05/31/2004 MACOUPIN IL COUNTY OFFICIAL
LARGE UTILITY SHED DESTROYED.
0800 PM TSTM WND DMG 7 E PALMYRA 39.43N 89.86W
05/31/2004 MACOUPIN IL COUNTY OFFICIAL
A LARGE MACHINE SHED DESTROYED AND SEVERAL TREES DOWN IN
THE OTTER LAKE AREA.
0800 PM TSTM WND DMG 1 S VIRDEN 39.49N 89.77W
05/31/2004 MACOUPIN IL COUNTY OFFICIAL
POWER LINES DOWN.
0801 PM TSTM WND GST 3 NW LITCHFIELD 39.21N 89.70W
05/31/2004 70 MPH MONTGOMERY IL TRAINED SPOTTER
0801 PM TSTM WND DMG GILLESPIE 39.13N 89.82W
05/31/2004 MACOUPIN IL TRAINED SPOTTER
LARGE BRANCHES DOWN
0805 PM TSTM WND DMG WELLSVILLE 39.07N 91.57W
05/31/2004 MONTGOMERY MO LAW ENFORCEMENT
TREES UPROOTED.
0810 PM TSTM WND DMG HARVESTER 38.75N 90.58W
05/31/2004 ST. CHARLES MO LAW ENFORCEMENT
LARGE TREE LIMBS DOWN IN HARVESTER...NEAR MCCLAY. TIME
ESTIMATED.
0820 PM TSTM WND GST 6 W NOKOMIS 39.30N 89.40W
05/31/2004 60 MPH MONTGOMERY IL TRAINED SPOTTER
0830 PM TSTM WND DMG NOKOMIS 39.30N 89.29W
05/31/2004 MONTGOMERY IL TRAINED SPOTTER
4 TO 6 INCH DIAMETER TREE LIMBS BROKEN OFF...AND ONE
LARGE TREE DOWN.
0830 PM TSTM WND GST FLORISSANT 38.80N 90.32W
05/31/2004 60 MPH ST. LOUIS MO TRAINED SPOTTER
0838 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
05/31/2004 ST. LOUIS CITY MO COUNTY OFFICIAL
TREE DOWN AT MCDONALD BLVD...ANOTHER TREE DOWN SOUTH OF
ZOO NEAR FOREST PARK.
0848 PM TSTM WND DMG SHILOH 38.55N 89.91W
05/31/2004 ST. CLAIR IL COUNTY OFFICIAL
LARGE TREE BLOWN DOWN.
&&
CVKINGLocal storm report, May 31, 10:09 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1009 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG EWING 40.01N 91.71W
05/31/2004 LEWIS MO TRAINED SPOTTER
ROOF BLOWN OFF EWING BAPTIST CHURCH...NUMEROUS TREES DOWN
ALSO IN TOWN OF EWING.
0601 PM TSTM WND GST QUINCY 39.93N 91.39W
05/31/2004 57 MPH ADAMS IL OFFICIAL NWS OBS
57 MPH...49 KT WIND GUST AT KUIN.
0605 PM TSTM WND GST LORAINE 40.15N 91.22W
05/31/2004 65 MPH ADAMS IL TRAINED SPOTTER
0610 PM TSTM WND DMG QUINCY 39.93N 91.39W
05/31/2004 ADAMS IL COUNTY OFFICIAL
POWER POLES DOWN IN QUINCY...BLOCKING INTERSECTION OF
ROUTE 48 AND STATE STREET.
0636 PM TSTM WND DMG BOWLING GREEN 39.34N 91.20W
05/31/2004 PIKE MO COUNTY OFFICIAL
LARGE TREE DOWN AT BOWLING GREEN ELEMENTARY SCHOOL.
0642 PM TSTM WND DMG EOLIA 39.24N 91.01W
05/31/2004 PIKE MO TRAINED SPOTTER
TREE LIMBS BLOWN DOWN
0650 PM TSTM WND DMG 4 NW PERRY 39.82N 90.80W
05/31/2004 PIKE IL LAW ENFORCEMENT
TREE DOWN AT 2W OF PERRY JUNCTION
0650 PM TSTM WND DMG BARRY 39.70N 91.04W
05/31/2004 PIKE IL LAW ENFORCEMENT
POWER LINE DOWN.
0700 PM TSTM WND DMG HAWK POINT 38.97N 91.13W
05/31/2004 LINCOLN MO TRAINED SPOTTER
LARGE BRANCHES BLOWN DOWN...TIME ESTIMATED.
0720 PM HAIL JERSEYVILLE 39.12N 90.33W
05/31/2004 0.75 INCH JERSEY IL COUNTY OFFICIAL
0730 PM TSTM WND GST 5 S JERSEYVILLE 39.05N 90.33W
05/31/2004 55 MPH JERSEY IL AMATEUR RADIO
0730 PM TSTM WND DMG ROODHOUSE 39.48N 90.37W
05/31/2004 GREENE IL COUNTY OFFICIAL
NUMEROUS POWER LINES DOWN
0735 PM TSTM WND DMG JERSEYVILLE 39.12N 90.33W
05/31/2004 JERSEY IL LAW ENFORCEMENT
POWER LINES DOWN.
0739 PM TSTM WND DMG COLUMBIA 38.95N 92.33W
05/31/2004 BOONE MO COUNTY OFFICIAL
TREES AND POWER LINES DOWN
0745 PM TSTM WND DMG FIDELITY 39.15N 90.16W
05/31/2004 JERSEY IL LAW ENFORCEMENT
POWER LINES DOWN
0745 PM TSTM WND DMG MEXICO 39.17N 91.87W
05/31/2004 AUDRAIN MO LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN
0750 PM HAIL GODFREY 38.97N 90.19W
05/31/2004 0.25 INCH MADISON IL AMATEUR RADIO
0752 PM TSTM WND DMG MODESTO 39.48N 89.98W
05/31/2004 MACOUPIN IL LAW ENFORCEMENT
ROOF BLOWN OFF SHED...AS GUST FRONT MOVED ACROSS.
0755 PM TSTM WND DMG 3 SE ALTON 38.87N 90.11W
05/31/2004 MADISON IL LAW ENFORCEMENT
LARGE TREE DOWN IN COTTAGE HILL
0755 PM TSTM WND DMG 1 SW MODESTO 39.47N 89.99W
05/31/2004 MACOUPIN IL COUNTY OFFICIAL
LARGE UTILITY SHED DESTROYED.
0800 PM TSTM WND DMG 7 E PALMYRA 39.43N 89.86W
05/31/2004 MACOUPIN IL COUNTY OFFICIAL
A LARGE MACHINE SHED DESTROYED AND SEVERAL TREES DOWN IN
THE OTTER LAKE AREA.
0800 PM TSTM WND DMG 1 S VIRDEN 39.49N 89.77W
05/31/2004 MACOUPIN IL COUNTY OFFICIAL
POWER LINES DOWN.
0801 PM TSTM WND GST 3 NW LITCHFIELD 39.21N 89.70W
05/31/2004 70 MPH MONTGOMERY IL TRAINED SPOTTER
0801 PM TSTM WND DMG GILLESPIE 39.13N 89.82W
05/31/2004 MACOUPIN IL TRAINED SPOTTER
LARGE BRANCHES DOWN
0805 PM TSTM WND DMG WELLSVILLE 39.07N 91.57W
05/31/2004 MONTGOMERY MO LAW ENFORCEMENT
TREES UPROOTED.
0810 PM TSTM WND DMG HARVESTER 38.75N 90.58W
05/31/2004 ST. CHARLES MO LAW ENFORCEMENT
LARGE TREE LIMBS DOWN IN HARVESTER...NEAR MCCLAY. TIME
ESTIMATED.
0820 PM TSTM WND GST 6 W NOKOMIS 39.30N 89.40W
05/31/2004 60 MPH MONTGOMERY IL TRAINED SPOTTER
0830 PM TSTM WND DMG NOKOMIS 39.30N 89.29W
05/31/2004 MONTGOMERY IL TRAINED SPOTTER
4 TO 6 INCH DIAMETER TREE LIMBS BROKEN OFF...AND ONE
LARGE TREE DOWN.
0830 PM TSTM WND GST FLORISSANT 38.80N 90.32W
05/31/2004 60 MPH ST. LOUIS MO TRAINED SPOTTER
0838 PM TSTM WND DMG ST. LOUIS 38.64N 90.24W
05/31/2004 ST. LOUIS CITY MO COUNTY OFFICIAL
TREE DOWN AT MCDONALD BLVD...ANOTHER TREE DOWN SOUTH OF
ZOO NEAR FOREST PARK.
0848 PM TSTM WND DMG SHILOH 38.55N 89.91W
05/31/2004 ST. CLAIR IL COUNTY OFFICIAL
LARGE TREE BLOWN DOWN.
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 60 min |
| May 31, 7:37 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 38 min |
| May 31, 8:02 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 43 min |
| May 31, 8:36 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 39 min |
| May 31, 8:38 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 52 min |
| May 31, 8:47 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.